MAUDE Adverse Event Report: SPIROX, INC. LATERA ABSORBABLE NASAL IMPLANT

SPIROX, INC. LATERA ABSORBABLE NASAL IMPLANT
Model Number LATANI02
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pain (1994)
Date of Event 01/12/2017
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient complained of a fullness / sensitivity between the inner canthus and radix of the eye at the location of the implant distal forks.The patient also complained of minor inflammation at this site causing some aesthetic impact.No other eye related issues were recorded by the physician.This was reported in full approximately 2 weeks after implantation.The physician suggested waiting 2 weeks to evaluate the minor aesthetic concerns and sensitivity that is typical of procedures such as this and resolves within 4-6 weeks.No signs of infection were reported and no antibiotics were given prophylactically.Two weeks later, the physician reported that the implant was surgically removed in the clinic at the patient's request based on her continued discomfort.Any aesthetic concerns had resolved completely.The implant was fully intact during the first attempted removal.The physician injected local anesthetic in the lateral wall and made a very small internal marginal incision at the caudal edge of the lower lateral cartilage and dissected a small pocket in the lateral wall with mosquito forceps in a conventional manner.He was unable to locate and retrieve the implant.The physician engaged a facial plastics trained colleague to assist in locating the implant.This physician performed an infra-orbital nerve block to provide prolonged comfort to the patient during the extended procedure and was able to fully remove the implant.The assisting physician commented during the procedure that he believed the implant was irritating a small nasal nerve and that's why the patient could not tolerate it through the acute healing period.The patient later contacted the company and described pain experienced as "extreme" rather than previously reported sensitivity.The discussion with the patient was subsequently summarized with the primary physician and no follow-up notes included complaints of "extreme" pain by the patient.However, the physician was not able to confirm that leaving the implant in place would result in total resolution of pain within a reasonable time period.

Brand Name
LATERA ABSORBABLE NASAL IMPLANT
Common Device Name
LATERA ABSORBABLE NASAL IMPLANT
Manufacturer (Section D)
SPIROX, INC.
3475-o edison way
menlo park CA 94025
MDR Report Key6447322
Report Number3011238988-2017-00001
Device Sequence Number1200316
Product Code NHB
UDI-Device Identifier00857037006044
UDI-Public(01)00857037006044
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K161191
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/23/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Model NumberLATANI02
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/30/2016
Initial Report FDA Received Date03/30/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR
Patient Weight50